Hail, Lewis
- When
- February 21, 4:05 AM CST
- Where
- Lewis County, Hohenwald
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.550, -87.567
11 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 21, 2:30 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CST MON FEB 21 2005 .SHORT TERM (THROUGH TUESDAY)... CURRENT...CLUSTER OF SEVERE TSTMS N OF MEM MOVING E TOWARD CWA. ACROSS OUR REGION...SCATTERED SHRA/TSRA...MAINLY SE 1/2. TEMPS IN UPPER 40S TO LOWER 50S. AM CONCERNED ABOUT THIS CLUSTER OF STORMS NEAR MEM. QPFPFD MENTIONS POSSIBILITY OF THIS DEVELOPING INTO SMALL MCS...MOVING INTO PORTIONS OF OUR CWA WHERE 2+ RAINFALL HAS ALREADY OCCURRED. WILL POST FLOOD WATCH FOR BOX OF COUNTIES FRON BNA TO GILES W TO BENTON COUNTY. SEVERE WEATHER ALSO A POSSIBILITY AHEAD OF COLD FRONT MOVING SLOLY SE FROM SRN IN-SE MO-NW AR LINE. MAINLY A HAIL CONCERN. JUCIEST AIR FAVORS S AND W AS IS THE UPPER JET SETUP. BUT COULD BE SEVERE JUST ABOUT ANYWHERE AS FLAT H5 S/WV OVER OK TRANSLATES EWD. FRONT WILL MOVE INTO NW COUNTIES BY 18Z AND WILL SLOW DOWN AS WAVE MOVES ALONG IT. FRONT THRU BY 06Z. .LONG TERM... AFTER FRONT...PRETTY MUCH DRY NORTHERLY COMPONENT FLOW INTO FRI. AS FOR TEMPS...WENT CLOSE TO MAV NUMBERS. BNA TB 62/43/58/37 8311 CKV TB 60/40/56/35 8211 CSV TB 58/43/57/38 8611 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING DAVIDSON COUNTY S TO GILES COUNTY...AND WEST TO BENTON COUNTY. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CST SUN FEB 20 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 720 PM CST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS EVENING...THEN THERE WILL BE A BREAK IN THE RAIN FOR SEVERAL HOURS. INCREASINGLY MOIST AND UNSTABLE AIR WILL MOVE INTO THE REGION OVERNIGHT...AND MORE SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BEFORE DAYBREAK. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS OVER 30 MPH AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...PRESIDENTS DAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH PRESIDENTS DAY AS A PASSING COLD FRONT INTERACTS WITH MOIST AND UNSTABLE AIR. SOME STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED AT THIS TIME. 13
The Nashville radar (KOHX), 119 km away, was scanning. The volume nearest the first event began at 10:06 UTC.
11 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning. Local standard time, as filed.
Damage was first noted about 3/4 of a mile west of the high school. A pool house was moved about 4 inches at Buckner Park. A few trees were blown down as well. Also...a barn was completely destroyed near the high school. Roof damage was observed at the high school, and several windows were broken. Bleachers in a nearby ball field were ripped from their concrete base. Dickson County High School was closed for several days due to clean up efforts. The school reopened on Friday, later in the week. The storm struck on Monday, Feb. 21, on President's Day. Fortunately, classes were not in session, and there were no injuries.
Trees and power poles were down. Some roads were blocked by fallen trees.
Newspaper story about a large old maple tree that was blown down on Pinewood Drive on a farm owned by Mr. Carl Walker. It was believed the tree was planted sometime during the Civil War, making it about 144 years old.
Highway 48 North was impassable due to high water on road.
Telephone pole was hit by lightning and down.
Trees were blown down.
Shingles were blown off the roof of a home. A barn was destroyed. The barn was built by Yankee soldiers during the Civil War. A large tree was uprooted. The home is at 6544 Cox Rd.
A fence was blown down. Shingles were blown off a roof of a house. A pine tree was blown down.
A roof was blown off a barn.
Trees and power lines were down.
Several trees were blown down.
Trees were down across Highway 30 near Spencer.
Several trees were down around the county.
Several low water crossings were impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436753, 5436754, 5436755, 5436756, 5436757, 5436851, 5436861, 5436848, 5436849, 5436852, 5436850, 5436853, 5436854, 5436855, 5436860, 5436857, 5436856, 5436859, 5436858.